Posted by fires on February 22, 2005, at 23:11:35
In reply to Re: Name change?, posted by cubic_me on February 22, 2005, at 17:04:27
> Fires - I was thinking the same as you, that effects of stopping medication are called discontinuation effects, not withdrawal effects. Despite being a medical student, I really don't understand why, when for me coming off Effexor makes me feel so aweful that I would do almost anything to get that drug and I feel anxious if I don't have any with me when I go out for a significant period of time.
> I can see both sides of the arguement, as few people here are medically trained or as well read as some, and therefore may not know the meaning of discontinuation and will not look at the board. I think that Dinah's suggestion is a good compromise.
I did some checking around and it seems that withdrawal and discontinuation are now used interchangeably in everyday use. I shouldn't be surprised since "psychology" says that one can be addicted to sex, food, shopping, gambling, video games, exercise, etc...
I suppose that one could be addicted to those things if a persons' physiological responses are "strong" enough to cause withdrawal symptoms when the behaviors are stopped.